MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD GREEN

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD GREEN
Model Number 48345G-03
Medical Device Problem Codes Failure to Form Staple (2579); Firing Problem (4011)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 02/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did not receive a da vinci product to perform failure analysis.A stapler log review showed the sureform 45 stapler instrument (part #480445-04, lot #t10240410-0541) was installed on the system 3 times and fired 2 green sureform 45 reloads.On install 1, a green sureform 45 reload was loaded; however no clamping or firing was attempted.On install 2, the first clamp was successful, but was followed by a firing failure.The firing stopped at approximately 80% completion.On install 3, the first clamp was successful, and the firing was completed with no pauses for compression.There were no stapler related errors in the logs.
 
Event or Problem Description
It was reported that during a da vinci-assisted proximal gastrectomy procedure, a partial stapler fire occurred while firing a green sureform 45 reload with a sureform 45 stapler instrument.Tissue was pushed forward/dragged during the stapler firing process to create the anastomosis.The error occurred on the first stapler fire, displaying a "tissue too thick to continue" message.Additionally, the stapler reload had an exposed blade, malformed/unformed staples were observed, and the stpale line had missing staples.There was no reported bleeding.The stapler instrument was removed and upon reloading the stapler, a dent was observed.No obstructions such as clips, staples, or other hard materials were found between the instrument jaws.The instrument had been inspected prior to use and there was no damage or anything out of the ordinary that was noted.The issue was resolved by using a second green sureform 45 reload with the same stapler instrument.No additional tissue removal was necessary, and the procedure was completed robotically.
 
Additional Manufacturer Narrative
Updated sections: d9, h3.Device evaluation: intuitive surgical, inc.Received the green sureform 45 reload to perform failure analysis and was able to confirm and replicate the customer reported complaint.The stapler reload was found to have the knife exposed within the knife track, towards the proximal end.No damage was found to the blade.The stapler reload was also found to have cartridge damage.A piece of the cartridge was found dented on one side with the staplers undeployed.The stapler reload had cartridge surface damage in the form of a large dent towards the distal end.The dent was located distal to the knife stopping point.The complaint states that the stapler reload was inspected before use, and no dent was observed, indicating that the dent likely occurred during use or removal of the reload.The dent was noticed during installation of the second stapler reload.The second green stapler reload was fired without issue, with the same instrument.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 RELOAD GREEN
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21531348
Report Number2955842-2025-02256
Device Sequence Number13151705
Product Code GDW
UDI-Device Identifier10886874117092
UDI-Public(01)10886874117092(10)U81241003
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48345G-03
Device Catalogue Number48345G
Device Lot NumberU81241003
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2025
Supplement Date Received by Manufacturer03/13/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date04/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown